MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that sheath detachment occurred.A 9x60x120mm and a 9x60x75mm epic iliac stents were successfully deployed.However, during removal of the stent from the sheath, the physician noticed that the inner sheath on one was intact and still on the wire and was removed over the wire from the body.The second one was intact and was removed from the body as one piece.It was noticed after removal that it was starting to separate.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated mfr.: the epic was returned to boston scientific for analysis.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.The device batch number is a match to the complaint batch number.Visual examination showed the inner sheath had completely separated.The guidewire was not returned.The stent had deployed and was not returned.The rack was fully retracted.The outer shaft had one kink visible 2.8 cm from the pull grip tip.The inner sheath had one kink 7.8 cm from the distal tip.The proximal end of the inner sheath showed no damage.X-ray examination of the handle showed no issues.The handle was disassembled, and the flow restrictor was examined.No damage to the flow restrictor and the inner sheath moved through the flow restrictor with no issue.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14940822
Report Number2134265-2022-07210
Device Sequence Number4583333
Product Code NIO
UDI-Device Identifier08714729805823
UDI-Public08714729805823
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0026934413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale